North Dakota, 2005Damaging Wind in North Dakota, July 24, 2005
July 24, 2005 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 24, 2:00 AM CST, 11 hours 30 minutes earlier.
Area forecast discussion, Jul 24, 2:00 AM CST, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SUN JUL 24 2005
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS PRECIP CHANCES THIS
EVENING INTO MONDAY MORNING/AFTERNOON...AND ALSO WILL SEE A NICE
COOLING TREND GOING INTO THE WORK WEEK.
CURRENTLY...PARTLY CLOUDY SKIES WITH MID LEVEL AND HIGH CLOUDS OVER
SOUTHWEST AND SOUTH CENTRAL ND FROM PREVIOUS THUNDERSTORM ACTIVITY
IN SOUTHEASTERN MT LAST NIGHT. MOSTLY CLEAR ELSEWHERE. WILL MONITOR
SATELLITE LOOP AND SURFACE OBS FOR POSSIBLE FOG LATER THIS MORNING
AS THERE WILL BE LIGHT WINDS AND CLEAR SKIES OVER SOME AREAS.
NEXT PRECIP CHANCE WILL BE LATER THIS EVENING THROUGH MONDAY
AFTERNOON. SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH/NEAR THE
FORECAST AREA...ALONG WITH PERIODS OF FAVORABLE UPPER LEVEL
DIVERGENCE AND SFC/NEAR SFC CONVERGENCE. FIRST WAVE MOVES THROUGH
THE SOUTHERN AND CENTRAL ZONES THIS EVENING...THEN ANOTHER LATER
TONIGHT INTO MONDAY MORNING/EARLY AFTERNOON. MODELS CURRENTLY HAVE
ALL PRECIP ACTIVITY ENDING BY LATE MONDAY AFTERNOON...BUT MIGHT SEE
SOME THUNDER ACTIVITY IN THE FAR SOUTH AND SOUTHWEST MONDAY NIGHT.
ALSO...MOSTLY KEPT WX WORDING AT SHOWERS WITH ISOLD THUNDER AS
INSTABILITY IS LIMITED.
PREVIOUS MENTIONED SHORTWAVES ALONG WITH NORTHWEST FLOW WILL DROP
TEMPERATURES WELL BELOW AVERAGE...AROUND 10 TO 15 DEGREES...MONDAY
AND TUESDAY. LOWERED MAX T TUESDAY AS THICKNESS VALUES LOOK TO BE
SIMILAR...IF NOT A LITTLE LOWER IN SOME AREAS...TO MONDAY.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
DRY RIDGING STILL APPEARS TO BE THE RULE...ALONG WITH DEWPOINTS IN
THE 45 TO 55 RANGE. THUS I EXPECT A QUIET AND SEASONABLE PERIOD.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
NH/RSL
Hazardous weather outlook, Jul 24, 4:07 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT SUN JUL 24 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251006-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
507 AM CDT SUN JUL 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NH
Thunderstorm Wind, Adams
- When
- July 24, 1:30 PM CST to 1:40 PM CST
- Where
- Adams County, Reeder
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 46.117, -102.950
1/2 inch diameter hail accompanied the high wind. Trees and tree limbs down throughout Reeder. Windows broken on homes. Shed leveled and barn collapsed down to its second level.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Iowa, July 24, 20051 death · $50,000 · 69 kt wind · 1 event
- Heat in Alabama, July 24, 20051 death · 1 event
- Flash Flood and Hail in Michigan, July 24, 2005$583,000 · 56 kt wind · 7 events
- Damaging Winds and Lightning Strike in Michigan, July 24, 2005$320,000 · 56 kt wind · 16 events
- Damaging Winds in Michigan, July 24, 2005$250,000 · 53 kt wind · 11 events
- Tornado and Hail in Iowa, July 24, 2005$183,000 · F0 · 12 events
- Damaging Wind in Arizona, July 24, 2005$50,000 · 65 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 24 to 25, 2005$50,000 · 50 kt wind · 1 event
- Damaging Wind in Iowa, July 24, 2005$50,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 24 to 25, 2005$35,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 24, 20052 injured · 1 event
- Flash Flood in California, July 24, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5464593.